Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    support,help
    avatar
    huston49 posted:
    my boyfriend is 60 and has diabetes, with normal blood sugar counts at 350-400 and foot pain, also his spinal cord is being pinched by calcium building up around it. He is in constant pain even though he wears 2- 100mcg fentanyl patches and takes oxy 30mg 4 times a day. he doesn't sleep well but is groggy all the time and getting confused a lot. He has been on this high of a dosage for over 10 years and it doesn't seem to work. We need to get him some relief with less meds if possible, any help is welcome
    Reply
     
    avatar
    ctbeth responded:
    Hi Huston,

    Does his MD know that his blood sugar is 350-400?

    That really needs to be attended to before anything else.
     
    avatar
    huston49 replied to ctbeth's response:
    yes he does,but just doesn't seem to care.
     
    avatar
    Momma3831 responded:
    My boyfriend had the same issue the doctor called me after finding out and had me rush him to the E.R he was in the hospital he was there for a week and found out he was a type 1 diabetic and came home and was felling better after a month and stopped taking him meds and he had a Heart attack at the age of 28 because he stopped taking his meds this is very important and the sugar count is not good at all look in to Diabetic Neuropathic as a issue he has my boyfriend is having pain and I have been looking in to take for him also high counts gives you more pain I hope this helps you
     
    avatar
    ctbeth replied to huston49's response:
    Hi Huston49,

    You're in a very tough place.

    If he has consistent blood sugars of 350-400 and just doesn't seem to care, there is really nothing that you can do about it.

    A sixty-year old man with consistent morbid hyperglycemia of 350-400 is bound to feel groggy and get confused a lot, in your words.

    You can speak with him about the reality of his health status, but if he doesn't want to take care of himself, there is nothing that you can do but take care of yourself.

    I wish that you weren't in this awful situation.
     
    avatar
    huston49 replied to ctbeth's response:
    thanks for your support. I know he wans to get better, but his doctor doesn't give him much hope. I am cooking healthy foods, and not keeping snacks or sugars around.
     
    avatar
    ctbeth replied to huston49's response:
    I know that he wants to get better, but is he willing to go what he has to do to get better?

    If his blood sugars are 350-400, and he doesn't seem to care, how can he hope to get better?

    I'm sure that it is horrible for you, but what can you do if he doesn't care?

    If you're cooking appropriate foods for a diabetic and not keeping contraband about, why are his blood sugars so high?

    Perhaps his MD really needs to evaluate his diabetes care. with BS that high, I suspect that he's insulin dependent, right?

    If he's eating right, taking his insulin properly, and doing all of hte additional things that IDDMs need to do daily, and his blood sugars are still insanely high, he really needs to see his MD ASAP.

    And you need a break <3
     
    avatar
    annette030 replied to huston49's response:
    Get a new doctor then.

    350-400 is not "normal" for blood sugar. It should be less than 100.

    Take care, Annette


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Judging people with or without chronic pain
    I try not to judge people by anything they do if they aren't hurting themselves or someone else. Unfortunately, I know that I've been judge ... More
    Was this Helpful?
    1 of 8 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.